Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 340, NWS Denver/Boulder, CO

August 23, 2025Logan County, Phillips County, Sedgwick County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 23, 2025, 10:30 PM MDT for Logan County, Phillips County, Sedgwick County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2025, 10:30 PM MDT (04:30 UTC)
Expired
Aug 23, 2025, 11:15 PM MDT
In force
45 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO

The radar

The Goodland radar (KGLD), 176 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 4.5 hours before the alert went out and 372 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2025-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2025-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2019 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

346 
WUUS55 KBOU 240430
SVRBOU
COC075-095-115-240515-
/O.NEW.KBOU.SV.W.0340.250824T0430Z-250824T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
1030 PM MDT Sat Aug 23 2025

The National Weather Service in Denver has issued a

* Severe Thunderstorm Warning for...
  Eastern Logan County in northeastern Colorado...
  Northwestern Phillips County in northeastern Colorado...
  Southwestern Sedgwick County in northeastern Colorado...

* Until 1115 PM MDT.

* At 1030 PM MDT, a severe thunderstorm was located 4 miles 
  southeast of Twin Buttes, or 26 miles west of Julesburg, moving 
  south at 25 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Haxtun, Fleming, Crook, St Petersburg, Twin Buttes and Dailey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing large hail.

&&

LAT...LON 4092 10285 4092 10259 4054 10254 4052 10270
      4056 10293
TIME...MOT...LOC 0429Z 356DEG 20KT 4086 10272

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Gimmestad
2 follow-up statements
327 
WWUS55 KBOU 240453
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
1053 PM MDT Sat Aug 23 2025

COC075-095-115-240515-
/O.CON.KBOU.SV.W.0340.000000T0000Z-250824T0515Z/
Logan CO-Phillips CO-Sedgwick CO-
1053 PM MDT Sat Aug 23 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT 
FOR SOUTHEASTERN LOGAN, NORTHWESTERN PHILLIPS AND SOUTHWESTERN 
SEDGWICK COUNTIES...

At 1053 PM MDT, a severe thunderstorm was located 7 miles north of 
Haxtun, or 22 miles northwest of Holyoke, moving south at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Haxtun, Fleming, St Petersburg and Dailey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 4077 10281 4083 10258 4054 10254 4052 10270
      4056 10293
TIME...MOT...LOC 0430Z 345DEG 18KT 4086 10270

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gimmestad
116 
WWUS55 KBOU 240516
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
1116 PM MDT Sat Aug 23 2025

COC075-095-115-240526-
/O.EXP.KBOU.SV.W.0340.000000T0000Z-250824T0515Z/
Logan CO-Phillips CO-Sedgwick CO-
1116 PM MDT Sat Aug 23 2025

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR SOUTHEASTERN LOGAN, 
NORTHWESTERN PHILLIPS AND SOUTHWESTERN SEDGWICK COUNTIES...

The Severe Thunderstorm Warning that was previously in effect has 
been reissued for southwest Phillips and southeast Logan Counties 
and is in effect until 1200 AM MDT. Please refer to that bulletin 
for the latest severe weather information.

&&

LAT...LON 4077 10281 4083 10258 4054 10254 4052 10270
      4056 10293
TIME...MOT...LOC 0453Z 346DEG 18KT 4075 10266

$$

Gimmestad

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 6:15 PM MDT, 4 hours 15 minutes earlier. Its key messages:

  • Cooler, wetter pattern through the upcoming week.
  • Showers and thunderstorms each day with locally heavy rain, but each day comes with several forecast challenges.
  • Most active days should end up Sunday and Monday, with locally heavy rain in/near the mountains, I-25 Corridor, and Palmer Divide.
Area forecast discussion, Aug 23, 6:15 PM MDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
615 PM MDT Sat Aug 23 2025

.KEY MESSAGES...

- Cooler, wetter pattern through the upcoming week.

- Showers and thunderstorms each day with locally heavy rain, but
  each day comes with several forecast challenges.

- Most active days should end up Sunday and Monday, with locally
  heavy rain in/near the mountains, I-25 Corridor, and Palmer
  Divide.

&&

.DISCUSSION /Through Saturday/...
Issued at 255 PM MDT Sat Aug 23 2025

Another day, and just as much uncertainty in the forecast
regarding convective evolution. We started today with some low
topped, warm core showers west of I-25 that produced some decent
rainfall amounts - peaking around 0.60 inch in the immediate
Lafayette area. Pretty impressive considering the low radar
returns, and indicative of just how efficient these warm rain
processes can be. Those morning showers have since dissipated but
have given way to more typical diurnal convection over the
mountains and foothills. We anticipate these showers and storms to
continue through late afternoon, while also attempting to move
into the I-25 Corridor and Plains. That's where the uncertainty
enters the forecast - yet again. Looking at ACARS soundings,
there's a solid cap in place near 650 mb. It appears it would have
to warm into the 83-85F range to break the cap, and we've just
recently popped to 82F along the I-25 Corridor (as of 2:50 pm).
There's still partial sunshine and a lack of widespread anvil
blowoffs so there is a chance (30-40%) we could still hit those
temps and break the cap before too long. IF we do, then stronger
and even a couple severe storms would be possible into the lower
elevations given MLCAPE around 1000-1500 J/kg, and relatively
strong bulk shear greater than 40 knots. Also, it was interesting
to note a couple CAMs still had a stronger storm or two dropping
south from Wyoming and into the northeast plains later this
evening. For later tonight, we expect skies to clear but that
could lead to patchy fog development late tonight and early
Sunday.

Sunday still appears to be shaping up as a more active weather
day, although uncertainty lingers. Low level moisture will hold
strong along/east of the Front Range. However, we will be
relatively dry aloft to start the day. But that should change as
mid/upper level moisture is advertised to deepen from the west
and southwest as the upper level jet stream shifts back eastward
into the Central Plains. MLCAPE is forecast to be 800-1400 J/kg
and still sufficient shear for a few stronger/severe storms.
However, we will still be battling a capping inversion, so again
it's a conditional risk of stronger storms. We do think we'll have
higher coverage over the mountains during the afternoon and then
eventually eastward onto the plains, however. Some of these storms
will also be capable of producing heavy rain as precipitable
water (PW) values climb to 150% of normal.

Now Monday...what has consistently looked to be the wettest day
and highest concern of heavy rain and any potential flooding
issues has trended slightly drier. That said, we'll still be near
150-175% of normal pw, but we may also be battling some
stability/capping issues. The trend seems to be more drying/
stabilization from the north, so the focus of heavier rain could
actually end up southwest of Denver or even into southern
Colorado. We'll continue to monitor the latest trends here.

Tuesday and Wednesday the upper level ridge will build, but the
deep monsoonal moisture plume will hold strong underneath it. We
think the mountains will see high coverage, but we've tried to
trim back the highest National Blend of Model (NBM) PoPs from the
lower elevations as it's difficult to get widespread convective
coverage without any forcing.

We're still looking at potential shortwaves Thursday and/or Friday
for an uptick in coverage and storm intensity. There are signs
that we'll start to transition back to a more routine weather
pattern sometime next weekend or early the following week.

&&

.AVIATION /00Z TAFS through 00Z Monday/...
Issued at 535 PM MDT Sat Aug 23 2025

Convection is currently underway around and south of the TAF sites
this evening. While most of the activity has already passed near
the TAF sites, ACARS soundings still show plenty of CAPE to work
with if A. one of the cells currently in northern Larimer County
makes its way over the TAF sites as portrayed in some of the hi-
res guidance, or B. an outflow or boundary initiates enough lift
to overcome the small cap still in place as portrayed as -8 J/kg
of CIN in the latest ACARS sounding. Have kept the PROB30 in place
due to these factors for -tsra potential until 1Z at KAPA/KBJC,
and added on one additional hour for KDEN (through 2Z). Once
convection diminishes, expecting KAPA/KDEN winds to transition to
the south for the overnight hours, with potential for a rogue
shower or storm to pass east of KDEN that could bring a brief wind
shift to the ENE-E between ~6-7Z. KBJC should see light and VRB
winds before turning to the WNW late tonight. Fog will still be a
concern for early Sunday morning as winds are still expected to
take on a more northwesterly turn that could advect it south from
Larimer/Weld Counties, with the greatest impacts likely remaining
north of KAPA.

For the afternoon and evening, there will be another chance for
afternoon convection beginning between the 21-22Z time frame
capable of producing gusty winds and moderate to heavy rainfall as
precipitable water values are expected to surpass 1.2" (~150% of
normal).

&&

.HYDROLOGY...
Issued at 255 PM MDT Sat Aug 23 2025

Main concerns will be for the burn scars Sunday as precipitable
water (PW) values increase to around 150% of normal. Warm cloud
depths increase to near 6,000 feet, so storms will be more
efficient rainers with 1-2" possible from stronger storms in 45
minutes or less. That could also produce some localized concerns
in lower elevations (underpasses/low lying areas), should
stronger storms be able to sustain themselves.

As discussed above, Monday is trending a bit drier and more stable
from the north, but it could still end up being the peak concern
day for hydrology. We will continue to monitor those trends.
Tuesday and Wednesday will have the most hydrologic concerns for
the mountain burn scars given richer moisture/instability profiles
there versus the plains. Thursday and Friday are starting to
shape up as more active days again, but a lot of uncertainty with
timing of any potential shortwaves.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Barjenbruch
AVIATION...Bonner
HYDROLOGY...Barjenbruch
Hazardous weather outlook, Aug 23, 10:31 AM MDT, 11 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1031 AM MDT Sat Aug 23 2025

COZ030>051-241645-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1031 AM MDT Sat Aug 23 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms will redevelop this afternoon
and spread southeast across portions of the I-25 Corridor and
plains. While storms are expected to gradually weaken as they move
from the mountains and foothills into the lower elevations, there
is a small risk of one or two strong or severe storms. That is a
conditional threat, depending on exactly how much heating occurs
today. Temperatures would have to get at least into the lower 80s
to support that severe threat, and it looks like most locations
will stay slightly cooler than that.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The weather pattern will remain active with daily chances of
showers and thunderstorms. A couple of the storms Sunday may also
become severe, and also produce locally heavy rain.

Monday will likely see more widespread showers and thunderstorms
and also a greater threat of heavy rainfall.

Scattered showers and storms, along with cooler temperatures,
will stay in the forecast picture for all of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

In the hours before

Local storm report, Aug 23, 4:50 PM MDT, 5 hours 40 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
450 PM MDT Sat Aug 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     Hail             Evergreen               39.63N 105.34W
08/23/2025  E0.75 Inch       Jefferson          CO   Public

0354 PM     Hail             2 ESE Pinecliffe        39.92N 105.40W
08/23/2025  M0.75 Inch       Gilpin             CO   Trained Spotter

0344 PM     Hail             1 W Bailey              39.41N 105.49W
08/23/2025  E1.00 Inch       Park               CO   Public

            Report from mPING: Quarter (1.00 in.).

&&
Special weather statement, Aug 23, 5:27 PM MDT, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Denver CO
527 PM MDT Sat Aug 23 2025

COZ036-240015-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
527 PM MDT Sat Aug 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN JEFFERSON AND
SOUTHWESTERN DOUGLAS COUNTIES UNTIL 615 PM MDT...

At 527 PM MDT, Doppler radar was tracking a strong thunderstorm near
Deckers, or 32 miles south of Denver, moving south at 20 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Roxborough Park, Devil's Head, Sprucewood, Deckers, Westcreek,
  South Platte, Perry Park, Cheesman Reservoir and Shamballa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3936 10536 3944 10504 3931 10497 3930 10497
      3926 10495 3925 10495 3923 10496 3919 10492
      3917 10491 3913 10491 3913 10526
TIME...MOT...LOC 2327Z 337DEG 18KT 3930 10518

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

RPK
Local storm report, Aug 23, 5:44 PM MDT, 4 hours 46 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
544 PM MDT Sat Aug 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     Hail             1 SSE Conifer           39.50N 105.29W
08/23/2025  M1.00 Inch       Jefferson          CO   Trained Spotter

0458 PM     Hail             1 W Conifer             39.52N 105.32W
08/23/2025  M1.00 Inch       Jefferson          CO   Public

0440 PM     Hail             Evergreen               39.63N 105.34W
08/23/2025  E0.75 Inch       Jefferson          CO   Public

0354 PM     Hail             2 ESE Pinecliffe        39.92N 105.40W
08/23/2025  M0.75 Inch       Gilpin             CO   Trained Spotter

0344 PM     Hail             1 W Bailey              39.41N 105.49W
08/23/2025  E1.00 Inch       Park               CO   Public

            Report from mPING: Quarter (1.00 in.).

&&
Local storm report, Aug 23, 6:18 PM MDT, 4 hours 12 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
618 PM MDT Sat Aug 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     Hail             1 SSE Conifer           39.50N 105.29W
08/23/2025  M1.00 Inch       Jefferson          CO   Trained Spotter

0458 PM     Hail             1 W Conifer             39.52N 105.32W
08/23/2025  M1.00 Inch       Jefferson          CO   Public

0457 PM     Hail             2 W Aspen Park          39.54N 105.34W
08/23/2025  M1.50 Inch       Jefferson          CO   Public

0440 PM     Hail             Evergreen               39.63N 105.34W
08/23/2025  E0.75 Inch       Jefferson          CO   Public

0354 PM     Hail             2 ESE Pinecliffe        39.92N 105.40W
08/23/2025  M0.75 Inch       Gilpin             CO   Trained Spotter

0344 PM     Hail             1 W Bailey              39.41N 105.49W
08/23/2025  E1.00 Inch       Park               CO   Public

            Report from mPING: Quarter (1.00 in.).

&&

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 11:12 PM MDTSevere Thunderstorm WarningBOULogan, Phillips48 min
Aug 24, 1:59 PM MDTSpecial Weather StatementBOULincoln31 min
Aug 24, 2:05 PM MDTSevere Thunderstorm WarningBOULincoln25 min
Aug 24, 2:29 PM MDTSevere Thunderstorm Warning Considerable damage threatBOULincoln31 min
Aug 24, 2:58 PM MDTSevere Thunderstorm Warning Considerable damage threatBOULincoln32 min
Aug 24, 5:08 PM MDTSevere Thunderstorm WarningBOULincoln37 min
Aug 24, 5:21 PM MDTSpecial Weather StatementBOUElbert39 min
Aug 24, 5:46 PM MDTAreal Flood AdvisoryBOUElbert35 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.